Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Took asprin for wrist pain. Is this pain heart related?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I have been experiencing a pain in my right wrist (exactly over the area where a pulse is taken) I have noticed the symptom resolves when taking asprin.

I have no other symptoms, and this symptom is mild (and comes and goes)
but is concerning, considering its location.

I am a healthy male in my 40's, and simply was concerned that this might be heart related,
or some type of referred pain.
Posted Wed, 28 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 50 minutes later
Hi friend
Welcome to Health Care Magic

It is unlikely to be related to the heart. Heart pain is not limited to such a small/focal area.
So will be referred pain - over an area of nerve distribution and not focal.

Heart pain is not relieved by aspirin immediately. Relief by aspirin is muscle pain / local inflammation.
Why aspirin? In view of past GERD, simple acetaminophen (paracetamol) is safer.

See your GP – most likely there is a local cause that needs simple management.
If you are anxious about your heart, have an ElectroCardioGram (EKG) – resting / if doubtful, after exercise (TMT)

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor